1 doctor weighed in:

I've been using rogaine (minoxidil) for men and clobetasol to treat traction alopecia for 3mos. I've experienced a lot of facial hair growth. What's causing this?

1 doctor weighed in
Dr. Alvin Lin
Internal Medicine - Geriatrics

In brief: Hirsutism

Excess facial hair in women is considered hirsutism. Check out http://www.
Mayoclinic.Com/health/hirsutism/ds00858 for more info. Hirsutism may be genetic/familial (check out your mom, sisters & aunts). Or it could be due to excess testosterone & dihydrotestosterone (ask your doc to check via blood tests). Sometimes, medications can upset hormone balance. But rogaine (minoxidil) shouldn't cause thi.

In brief: Hirsutism

Excess facial hair in women is considered hirsutism. Check out http://www.
Mayoclinic.Com/health/hirsutism/ds00858 for more info. Hirsutism may be genetic/familial (check out your mom, sisters & aunts). Or it could be due to excess testosterone & dihydrotestosterone (ask your doc to check via blood tests). Sometimes, medications can upset hormone balance. But rogaine (minoxidil) shouldn't cause thi.
Dr. Alvin Lin
Dr. Alvin Lin
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors